PURPOSE. To describe the concomitant occurrence of systemic cortico-steroid treatment and the development of bilateral central serous chorioretinopathy (CSC), which promptly regressed after the reduction of the drug dosage, up to its scheduled withdrawal. METHODS. Case report. RESULTS. A 46-year-old white male, with a history of monolateral CSC, had a non-Hodgkin lymphoma on his right cheek. Soon after surgical excision of the tumoral lesion, he received a standard post-operative regimen of decreasing intramuscular betamethasone for 25 days, followed by 10 day's withdrawal, then cycles of intravenous cyclophosphamide and vincristine, followed by 7-day oral prednisone, repeated monthly for three months. Fluorescein angiographies at the end of the first oral cortico-steroid cycle and before starting the second, documented the occurrence of bilateral CSC and its regression, which were chronologically related respectively to the cortico-steroid administration and withdrawal. CONCLUSIONS. This case further demonstrates that systemic cortico-steroids can be responsible for the occurrence of CSC. The patient's history should always be checked for any previous CSC episodes. In these subjects, periodical ophthalmoscopic examination is essential to discover early or asymptomatic steroid-related CSC patterns, to prevent complications of the disease.
|Number of pages||4|
|Journal||European Journal of Ophthalmology|
|Publication status||Published - 2002|
- Central serous chorioretinopathy
- Cortico-steroid therapy
- Fluorescein angiography
ASJC Scopus subject areas